MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-106; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-106; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448606
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd phoenix¿ pmic/id-106 a patient result, s.Aureus, was misidentified as s.Epidermidis.No health impact or consequence reported.
 
Additional Manufacturer Narrative
Unknown lot number: d.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k020322, k021954, k022172, k023273, k023301, k024152, k030677, k031306, k031679, k031679, k032131, k033784, k033907, k040006, k040106, k040716, k050555, k051689, k053241, k060214, k060217, k060218, k060218, k060493, k082538, k082852, k082913, and k131331.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for misidentification of staphylococcus aureus as staphylococcus epidermidis when using phoenix panel pmic/id-106 (catalog number 448606) batch number unknown.The customer did not return panels, isolates or phoenix generated lab reports for the investigation.The batch number was not provided; therefore, this complaint is unconfirmed.A review of quality notifications could not be performed since a batch number was not provided.Complaint trending was performed and no trends were identified associated with this defect.Bd will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ PMIC/ID-106
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20786104
Report Number1119779-2024-00929
Device Sequence Number20785720
Product Code LON
UDI-Device Identifier30382904486069
UDI-Public(01)30382904486069
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number448606
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown